Thursday, October 28, 2010

Dr. Oz, impotence, high blood pressure and strokes! Oh my!!

Dr. Oz had a piece on the Penis the other day. Yes, the penis!


Apparently it takes a celebrity Doctor to get people's attention about their bodies. He's been grabbing people's interest from the beginning. He's a good teacher. He talks to people like they are friends and patients. Not just a number waiting in line. His friendly approach and humor sets a tone of trust and people are more willing to listen, understand and believe him. More doctors and practitioners could take a lesson.

Anyway, he's talking about the importance of self testicular exams. Only 15% of men do them! He also meantioned the importance of self brest exam for women but we're talking about men. He continued on about the changes throughout life that occurs to a man. The importance of your all around health and being aware of any changes.

I still find it amazing that it has to be a celebrity for a person to listen.

I've seen many many patients who come in to the icu after a stroke because they stopped taking their medications. Then they ask why or how or what happened? Sometimes it's their second stroke, which occurred for the same reason!

Why am I mentioning this? Impotence, which can be a symptom of high blood pressure, is the most common side effect of high blood pressure medicines. The second most common reason people stop taking the pills is price or lack of insurance. They don't see the reality of it. They think the prescriptions and their health don't impact their family until they have a stroke and then the family has to survive without their income and find a way to get them the medical care they need to rehabilitate. Often times never getting back home from the hospital or nursing home. Then there are people who just don't get it! I knew a guy who would take the time to apply vitamin e to his penis but could care less about maintaining his blood sugar as a diabetic!

Cholesterol, blood sugar, smoking, heart disease, high blood pressure, Diabetes and many other conditions will adversely affect your health and yes impact the penis and it's function.

2 comments:

  1. Wow, I didn't know that! I think if someone is suffering from that, medications should be checked for side effects but I probably wouldn't have thought to do that!

    ReplyDelete
  2. Often times they are embarassed to speak up to their doctor about it at all.

    ReplyDelete